Radiologic study in thalassemic patients with bone complaints in sari Boali sina hospital 1998 - Journal of Mazandaran University of Medical Sciences
Volume 13, Number 39 (Jun 2003)                   J Mazandaran Univ Med Sci 2003, 13(39): 13-21 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Barzin M, Maleki E, Kosaryan M. Radiologic study in thalassemic patients with bone complaints in sari Boali sina hospital 1998. J Mazandaran Univ Med Sci. 2003; 13 (39) :13-21
URL: http://jmums.mazums.ac.ir/article-1-763-en.html

Abstract:   (6744 Views)
Background and purpose: Bone changes are secondary to chronic anemia, hypertrophy, enlargement of skull and also due to therapeutic agents such as desferal. Ât present in developed counties there is reduction of bone deformity as a result of proper treatment and management of the disease. The present study has been conducted in order to evaluate the type and severity of bone changes in thalassemic patients referring to Boali sina hospital of sari.
Materials and methods: Thalassemic patients with pain complaint, bone fracture or deformity were selected. Purpose of the study was explained to the patients and their parents, then agreement of parents was obtained, radiography was done for each patient. Bone age was measured based on Greulish-pile criteria.
Results : This study was done on 60 patients, (40% females and 60 males). Patients’ mean age was 15 ± 6. Bone pain complaint, history of bone fracture and apparent deformity on face were observed in 53% , 45% and 20% respectively. X-ray image indicated osteoprosis in all of the patients under study. Desferal related toxicity was observed in 13% of the patients. There was relationship between symptoms of toxicity and duration of using desferal for more than 2 years (P<0.05). Various other bone defects were also observed .
Çonclusion: Bone changes and osteoprosis are prevalent in these patients. Bone deformities are abandoned indicating improper treatment and blood transfussion in such patients. Probable desferal related toxicity must be considered.
Full-Text [PDF 1116 kb]   (1191 Downloads)    
Type of Study: Research(Original) |

Add your comments about this article : Your username or email:
Write the security code in the box

© 2015 All Rights Reserved | Journal of Mazandaran University of Medical Sciences

Designed & Developed by : Yektaweb